MAUDE Adverse Event Report: SYNTHES HAGENDORF 2.8MM THREADED DRILL GUIDE

SYNTHES HAGENDORF 2.8MM THREADED DRILL GUIDE
Catalog Number 323.027
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Reporter phone number and address is not provided for reporting.A device history record (dhr) review was performed for part # 323.027, lot # 9131731: manufacturing location: (b)(4), manufacturing date: 12.Sep.2014: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the devices were used in the open reduction internal fixation (orif) surgery to the fibula on (b)(6) 2017.It was found that the drill guides in question could not be locked to the plate.So, the surgeon drilled the bone manually.No delay in surgery or adverse consequence to the patient was reported.Procedure was completed successfully.Concomitant device reported: plate (part # unknown, lot # unknown, quantity 1).This report is for one (1) 2.8mm threaded drill guide.This is report 2 of 4 for complaint (b)(6).
 
Additional Manufacturer Narrative
Returned devices were forwarded to the manufacture site for investigation.1x article 323.027 lot 9825162 / lcp drill sleeve.3x article 323.027 lot 9131731 / lcp drill sleeve.As received condition of device: the article is in a used condition.On the conical thread a slight traces of use present.Conclusion: during manufacturing investigation, all relevant and significant characteristics were checked and all results are within the specification.Especially the conical thread, which could not get locked into the implant plate, was reported on this complaint.The conical lcp 2.0 threads of the drill sleeves 323.034 were checked by functional gage.The values for the thread zero point for the lcp thread 3.5 are within specification of 0 ±0.15mm.Same values are on the inspection sheet where a 100% inspection of the lcp thread 3.5 at production is required in accordance to the test results, the conical thread of the lcp drill sleeve 3.5, 323.027 will fit into the implant plate holes.No production failure was found during investigation.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not applicable.Dhr-review: no ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.No production failure was found during investigation.Root cause of complained issue not found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.8MM THREADED DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6858759
Report Number3003875359-2017-10449
Device Sequence Number16320217
Product Code FZX
UDI-Device Identifier07611819245907
UDI-Public(01)07611819245907(10)9131731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.027
Device Lot Number9131731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2017
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer09/22/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1